Alert archive / Illinois / Tornado Warnings in 2004
Tornado Warning 56, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 12, 2004, 5:16 PM CDT for Johnson County, Illinois. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2004, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 12, 2004, 5:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Johnson County, IL
The radar
The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:20 PM CDT | TSTM WND DMG | Cypress, IL | TREES DOWN ON CYPRESS ROAD ALONG ROUTE 37 NEAR CYPRESS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770 WFUS53 KPAH 122216 TORPAH ILC087-122245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 516 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... JOHNSON COUNTY IN SOUTHERN ILLINOIS * UNTIL 545 PM CDT * AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM THAT MAY PRODUCE A TORNADO OVER CYPRESS... OR ABOUT 7 MILES WEST OF VIENNA...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE SIMPSON AND VIENNA NOW IS THE TIME TO TAKE ACTION SEEK SHELTER...BY MOVING INTO A BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. STAY AWAY FROM WINDOWS. LAT...LON 3745 8904 3733 8902 3733 8872 3751 8876 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 12, 2:40 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 2:40 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CDT SAT JUN 12 2004 ACTIVE WEATHER DAY...AS WE HAVE HAD CONVECTION ONGOING SINCE AROUND SUNRISE. A FEW PULSE STORMS TODAY...WITH ISOLATED STRONG / SEVERE WIND GUSTS AND VERY HEAVY RAINFALL. PHASE 2 ABOUT TO BEGIN...AS CONVECTION OVER SOUTH CENTRAL MISSOURI AND NORTHERN ARKANSAS CONTINUES TO MOVE ENE TOWARD THE WESTERN END OF OUR FA. MEANWHILE...CONVECTION OVER WESTERN KENTUCKY SHOULD CONTINUE IT ESE MOVEMENT / PROPAGATION THRU MID AFTERNOON. BASED ON REGIONAL MOSAIC TRENDS...WILL HAVE FAIRLY HIGH POPS INTO THE EVENING HOURS...WITH BEST COVERAGE AND STRONGEST ACTIVITY EXPECTED FROM SE MO INTO WRN KY AND SRN TIP OF ILLINOIS. THIS THINKING WILL BE REFLECTED IN THE POP / WX GRIDS AND PUBLIC FORECAST TO SOME DEGREE...BUT COVERAGE SHOULD BE DECENT NORTH TOO. OVERNIGHT...WILL TAPER POPS OFF TO CHANCE CATEGORY...BUT LEAVE THEM IN NONE THE LESS. GENERALLY FOLLOWED THE ETA...LIKE THE PREVIOUS FORECAST SHIFT DID. OVERALL...THE FLOW PATTERN WILL SHIFT FROM SW...WITH THE RIDGE OVER THE EASTERN U.S. MOVG OUT...TO A MORE WESTERLY FLOW. HOWEVER THE ETA SUGGESTS NO FROPA THROUGH LATE TUESDAY...WHICH IS MORE IN LINE WITH OUR PREVIOUS THINKING...AND WHAT WAS SHOWN IN THE ECMWF YESTERDAY. CONFIDENCE OVERALL IS NOT ALL THAT HIGH WITH REGARD TO SPECIFICS...FRONTAL PLACEMENT...TIMING S/WVS EARLY NEXT WEEK. SO THROUGH THAT TIME PERIOD...WILL HAVE AT LEAST LOW POPS IN JUST ABOUT EVERY PERIOD...AND TRY TO REFLECT SLIGHTLY BETTER CHANCES WHEN WE EXPECT MINOR DISTURBANCES AND BETTER MOISTURE TO MOVE THROUGH...BASED ON ETA MODEL DEPICTION. WILL CARRY A CHANCE OF PRECIPITATION FOR LATE NEXT WEEK...AND TRANSITION POPS TO CHANCE CATEGORY OVER SE MO AND SW KY BY FRIDAY...PER A COMPROMISE OF THE ECMWF AND GFS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 12, 4:24 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 424 AM CDT SAT JUN 12 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 424 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY AND TONIGHT MAY REACH SEVERE LEVELS...PRODUCING A FEW DAMAGING WIND GUSTS AND LARGE HAIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO EVANSVILLE INDIANA. SOUTH OF THE SLIGHT RISK AREA...ANY SEVERE WEATHER OCCURRENCES WILL BE ISOLATED AT MOST. MINOR FLOODING CONTINUES ALONG PORTIONS OF THE OHIO RIVER. CHECK THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY...WITH SOME STORMS POSSIBLY REACHING SEVERE LEVELS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY OVER MUCH OF THE OUTLOOK AREA...MAINLY NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO HOPKINSVILLE KENTUCKY. AGAIN...THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO LIKELY IN THE STORMS. THERE WILL BE A LULL IN THE STORMS TUESDAY AND WEDNESDAY...BEFORE STORMS INCREASE AGAIN LATE IN THE WEEK. STORMS LATE IN THE WEEK MAY BE STRONG. ALL POINTS ALONG THE OHIO RIVER ARE FORECAST TO BE UNDER FLOOD STAGE BY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE REQUESTED ANY TIME THROUGH MONDAY. SPOTTERS...ESPECIALLY THOSE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS...ARE ASKED TO BE READY TO ACTIVATE. YORK
In the hours before
Local storm report, Jun 12, 2:58 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG DONIPHAN 36.62N 90.82W
06/12/2004 RIPLEY MO EMERGENCY MNGR
SEVEREAL REPORTS OF TREES DOWN IN COMMUNITY.
&&
SMITTYLocal storm report, Jun 12, 3:24 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 7 E NEELYVILLE 36.56N 90.38W
06/12/2004 BUTLER MO BROADCAST MEDIA
TREES DOWN IN COMMUNITY OF COON ISLAND.
&&
SMITTYLocal storm report, Jun 12, 3:57 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
357 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 6 SE WILLIAMSVILLE 36.91N 90.47W
06/12/2004 BUTLER MO LAW ENFORCEMENT
TREES DOWN ON U.S. HIGHWAY 67 NORTH AND MISSOURI HIGHWAY
172 IN WAYNE COUNTY.
&&
SMITTYLocal storm report, Jun 12, 3:58 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 4 SE WILLIAMSVILLE 36.93N 90.50W
06/12/2004 WAYNE MO LAW ENFORCEMENT
TREES DOWN ON U.S. HIGHWAY 67 NORTH AND MISSOURI HIGHWAY
172 IN WAYNE COUNTY.
&&
SMITTYLocal storm report, Jun 12, 4:06 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 3 S ZALMA 37.10N 90.08W
06/12/2004 BOLLINGER MO LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 51 NORTH NEAR COMMUNITY OF ARAB.
&&
SMITTYSpecial weather statement, Jun 12, 5:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 507 PM CDT SAT JUN 12 2004 ILZ089>091-094-KYZ005>013-122340- CALDWELL KY-CALLOWAY KY-CRITTENDEN KY-GRAVES KY-HARDIN IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-POPE IL- TRIGG KY- 507 PM CDT SAT JUN 12 2004 ...THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS 40 TO 50 MPH POSSIBLE OVER WESTERN KENTUCKY AND FAR SOUTHERN ILLINOIS EARLY THIS EVENING... AT 505 PM...THE LEADING EDGE OF A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING LOCAL WIND GUSTS OF 40 TO 50 MPH...WAS NOTED NEAR A GOREVILLE ILLINOIS TO KARNAK ILLINOIS TO LA CENTER...MILBURN AND CAYCE KENTUCKY LINE. THE STORMS WERE MOVING EAST BETWEEN 40 AND 45 MPH. THE LEADING EDGE OF THESE STORMS SHOULD MOVE NEAR A MATTOON...COBB AND LINTON KENTUCKY LINE BY 640 PM PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER INDOORS. WINDS IN ADVANCE OF THESE STORMS MAY TOSS AROUND LOOSE OR POORLY SECURED ITEMS LEFT OUTDOORS. SOME TREES AND TREE LIMBS MAY BE KNOCKED DOWN BY THE THUNDERSTORM WINDS. IN ADDITION TO THE GUSTY WINDS...HEAVY RAIN...UP TO AN INCH AN HOUR...AS WELL AS FREQUENT AND DANGEROUS LIGHTNING IS POSSIBLE WITH THE STORMS. STAY TUNED FOR LATER STATEMENTS...AND BE PREPARED TO TAKE ACTION SHOULD A WARNING BE ISSUED...FOR A SEVERE THUNDERSTORM.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:19 AM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 41 min |
| Jun 12, 11:42 AM CDT | Severe Thunderstorm Warning | PAH | Massac | 48 min |
| Jun 12, 4:30 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 30 min |
| Jun 12, 4:31 PM CDT | Severe Thunderstorm Warning | PAH | Union | 44 min |
| Jun 12, 4:46 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 44 min |
Nearby
Tornado Warnings in Illinois, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.